Ohio, 2005High Wind in Ohio, November 6, 2005
November 6, 2005 · NWS CLE · 17 events in 17 counties and zones
A very strong area of low pressure passed to the north of Lake Erie on November 6th. A cold front trailing the low swept east across northern Ohio and produced damaging winds.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $410,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very strong area of low pressure passed to the north of Lake Erie on November 6th. A cold front trailing the low swept east across northern Ohio and produced damaging winds. The front moved through the Toledo area around daybreak and reached the Interstate 71 corridor by midday. The front exited Ohio to the east during the afternoon. Westerly winds behind the front gusted in excess of 50 mph. Hundreds of trees were downed across northern Ohio. Fallen trees damaged several homes. There were also many reports of snapped power poles and downed lines resulting in scattered outages. Severe thunderstorms occurred ahead of the cold front and also caused considerable damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Nov 6, 6:45 AM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Nov 6, 6:45 AM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
645 AM EST SUN NOV 6 2005
.AVIATION(12Z-12Z)...
DEEP LOW WRN MI WILL MOVE OVER LAKE SUPERIOR THIS AFTERNOON. THE
TRAILING COLD FRONT ACROSS CENTRAL INDIANA WILL MOVE ACROSS THE
ENTIRE FORECAST AREA TODAY...EXPECT FROPA AT CLE NR 17Z. BEHIND
FRONT WINDS SW WINDS WITH GUSTS INTO THE MID 30S. AHEAD OF FRONT
BKN LINE OF TSRA MOVING INTO NORTH CENTRAL OHIO...MOVING EAST
BETWEEN 50 TO 60 KNOTS. HAD WIND GUST TO 54 KNOTS WHEN IT MOVED
THROUGH TOL. COULD SEE SOME TSRA REDEVEOLPMENT NE OH NW PA AHEAD OF
FRONT LATER THIS AFTERNOON AS CONDITIONS BEGIN TO DESTABLIZE.
&&
.SHORT TERM(TODAY-MONDAY)...
FORECAST ON TRACK...NO CHANGES TO WARNINGS OR ADVISORIES EXCEPT TO
MOVE HANCOCK TO HIGH WIND WARNING. WARNING COULD BE EXTENDED IN THE
EASTERN AREAS LATER TODAY AS STRONG WINDS WILL START THERE LATER.
&&
LONG TERM (TUESDAY-SATURDAY)...
START OUT THE EXTDD WITH A FAIRLY FLAT SWLY FLOW ALOFT TENDING TWD
MORE AMPLIFIED FLOW MID WEEK AS TROF MOVS INTO THE CNTRL U.S.. MODEL
DIFR WITH GFS MUCH MORE AMPLIFIED THAN ENS FCST AND ECWMF. FOLLOWING
HPC GUID WENT WITH MORE AMPLIFIED SOLN BUT NEARLY AS MUCH AS OPN
GFS. THIS SHOULD BRING THE TROF THRU THE AREA BY FRI. CDFNT WILL
MOVE THRU ON WED WITH WAVE PSBL ALG FNT THU KEEPING SOME SHWRS IN
OVER THE ERN AREAS. THIS FOLLOWED BY HIGH PRESSURE AND FAIR WEATHER
FOR THU AND FRIDAY. STILL TEMPS NEAR OR ABV NORMAL.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...HIGH WIND WARNING FOR N OHIO OHZ003-006>014-017>023-089
FROM 7 AM SUNDAY TO 7 PM SUNDAY.
WIND ADVISORY FOR REMAINDER OF N OHIO OHZ027>033-036>038-047 FROM 7
AM SUNDAY TO 7 PM SUNDAY.
GALE WARNING LAKE ERIE WEST HALF 12Z SUNDAY THRU 08Z MONDAY.
STORM WARNING LAKE ERIE EAST HALF 12Z SUNDAY THRU 08Z MONDAY.
.PA...HIGH WIND WARNING FOR NORTHWEST PA PAZ001-002-003 FROM 7AM
SUNDAY TO 7 PM SUNDAY.
GALE WARNING LAKE ERIE WEST HALF 12Z SUNDAY THRU 08Z MONDAY.
STORM WARNING LAKE ERIE EAST HALF 12Z SUNDAY THRU 08Z MONDAY.
&&
SHORT TERM UPDATE...KOSARIK
SHORT TERM...KIELTYKA
LONG TERM...WCR
AVIATION...DJB
Hazardous weather outlook, Nov 6, 4:21 AM EST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
421 AM EST SUN NOV 6 2005
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-070930-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-
421 AM EST SUN NOV 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
SOME OF THE THUNDERSTORMS MAINLY THIS MORNING WILL BE SEVERE WITH
DAMAGING WINDS THE MAIN THREAT. A HIGH WIND WARNING IS IN EFFECT
FOR THE NORTH AREAS WITH A WIND ADVISORY ELSEWHERE TODAY. THE HIGH
WIND WARNING AND WIND ADVISORY IS BECAUSE OF A COLD FRONT AND
STRONG LOW PRESSURE THAT WILL SWEEP THROUGH THE AREA. TREES AND
POWER LINES COULD COME DOWN IN THE WARNING AREA WITH MAINLY LIMBS
AND JUST A FEW TREES AND POWER LINES IN THE ADVISORY AREA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NECESSARY MAINLY THIS MORNING.
LEZ142>149-162>169-070930-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
421 AM EST SUN NOV 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT
GALE AND OR STORM WARNINGS IN EFFECT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NECESSARY MAINLY THIS MORNING.
In the hours before
Local storm report, Nov 6, 4:47 AM EST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
447 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 AM TSTM WND GST TOLEDO 41.66N 83.58W
11/06/2005 59 MPH LUCAS OH TRAINED SPOTTER
AT LATHOB AND BANCROFT ON THE WESTSIDE OF TOLEDO.
&&
KIELTYKALocal storm report, Nov 6, 6:49 AM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
649 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM TSTM WND DMG BOWLING GREEN 41.38N 83.65W
11/06/2005 WOOD OH LAW ENFORCEMENT
SEVERAL POLES AND A BARN BLOWN DOWN...CATTLE RUNNING IN
THE ROAD.
0530 AM TSTM WND DMG GIBSONBURG 41.39N 83.32W
11/06/2005 SANDUSKY OH AMATEUR RADIO
LARGE LIMB DOWN ON HOUSE AND BLOCKING ROAD.
0530 AM TSTM WND DMG WOODVILLE 41.45N 83.36W
11/06/2005 SANDUSKY OH AMATEUR RADIO
TREE LIMB AND POWERLINE DOWN ON HOUSE.
0545 AM TSTM WND DMG PORT CLINTON 41.51N 82.94W
11/06/2005 OTTAWA OH LAW ENFORCEMENT
TREE DOWN ON TRAILER IN PORTAGE TOWNSHIP.TWO TREES DOWN
IN CATAWBA TOWNSHIP.
&&
KIELTYKAHigh Wind, Ashtabula
- When
- November 6, 8:00 AM EST to 6:00 PM EST
- Where
- Ashtabula forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.896, -80.759 (the zone’s center; the record gives no point)
High Wind, Cuyahoga
- When
- November 6, 8:00 AM EST to 6:00 PM EST
- Where
- Cuyahoga forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.479, -81.678 (the zone’s center; the record gives no point)
High Wind, Erie
- When
- November 6, 8:00 AM EST to 6:00 PM EST
- Where
- Erie forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.432, -82.700 (the zone’s center; the record gives no point)
High Wind, Geauga
- When
- November 6, 8:00 AM EST to 6:00 PM EST
- Where
- Geauga forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.500, -81.179 (the zone’s center; the record gives no point)
High Wind, Hancock
- When
- November 6, 8:00 AM EST to 6:00 PM EST
- Where
- Hancock forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.002, -83.666 (the zone’s center; the record gives no point)
High Wind, Huron
- When
- November 6, 8:00 AM EST to 6:00 PM EST
- Where
- Huron forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.146, -82.598 (the zone’s center; the record gives no point)
High Wind, Lake
- When
- November 6, 8:00 AM EST to 6:00 PM EST
- Where
- Lake forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.714, -81.245 (the zone’s center; the record gives no point)
High Wind, Lorain
- When
- November 6, 8:00 AM EST to 6:00 PM EST
- Where
- Lorain forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.453, -82.151 (the zone’s center; the record gives no point)
High Wind, Lucas
- When
- November 6, 8:00 AM EST to 2:00 PM EST
- Where
- Lucas forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.684, -83.468 (the zone’s center; the record gives no point)
High Wind, Medina
- When
- November 6, 8:00 AM EST to 6:00 PM EST
- Where
- Medina forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.118, -81.900 (the zone’s center; the record gives no point)
High Wind, Ottawa
- When
- November 6, 8:00 AM EST to 2:00 PM EST
- Where
- Ottawa forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.497, -82.941 (the zone’s center; the record gives no point)
High Wind, Portage
- When
- November 6, 8:00 AM EST to 6:00 PM EST
- Where
- Portage forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.168, -81.197 (the zone’s center; the record gives no point)
High Wind, Sandusky
- When
- November 6, 8:00 AM EST to 6:00 PM EST
- Where
- Sandusky forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.357, -83.144 (the zone’s center; the record gives no point)
High Wind, Seneca
- When
- November 6, 8:00 AM EST to 6:00 PM EST
- Where
- Seneca forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.124, -83.128 (the zone’s center; the record gives no point)
High Wind, Summit
- When
- November 6, 8:00 AM EST to 6:00 PM EST
- Where
- Summit forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.126, -81.532 (the zone’s center; the record gives no point)
High Wind, Trumbull
- When
- November 6, 8:00 AM EST to 6:00 PM EST
- Where
- Trumbull forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.317, -80.761 (the zone’s center; the record gives no point)
High Wind, Wood
- When
- November 6, 8:00 AM EST to 2:00 PM EST
- Where
- Wood forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.362, -83.623 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Indiana, November 6, 200524 deaths · 230 injured · $80 million · F3 · 4 events
- Tornadoes in Kentucky, November 6, 20058 injured · $7.1 million · F3 · 2 events
- Tornadoes in Kentucky, November 6, 20055 injured · $375,000 · F3 · 2 events
- Tornado in Kentucky, November 6, 2005$2.1 million · F2 · 1 event
- Avalanche in Colorado, November 6, 20051 death · 1 event
- High Wind in Michigan, November 6, 2005$4.2 million · 52 kt wind · 15 events
- Hail and Damaging Winds in Indiana, November 6, 2005$1.3 million · 65 kt wind · 18 events
- Hail and Damaging Winds in Indiana, November 6, 2005$111,000 · 60 kt wind · 51 events
- High Wind in New York, November 6, 2005$750,000 · 56 kt wind · 6 events
- Hail and Damaging Winds in New York, November 6, 2005$270,000 · 52 kt wind · 20 events
- Hail and Damaging Winds in Ohio, November 6, 2005$207,000 · 54 kt wind · 25 events
- Hail and Damaging Winds in Tennessee, November 6, 2005$530,000 · 110 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484459, 5484460, 5484461, 5484462, 5484463, 5484464, 5484465, 5484466, 5484467, 5484468, 5484469, 5484470, 5484471, 5484472, 5484473, 5484474, 5484475.